Discussions that mention valium

Addiction & Recovery board


Hey everyone. I have been lurking around this board for months now and have read so many encouraging stories here. I have been addicted to hyrocodone/oxycodone for about a year and a half now. I take about 16 - 20 7.5's a day. I tried going cold turkey back in October. I made it a week. The wd symptoms were not as unbareble as I had expected, except for the diareah and the anxiety. Those were out of control. I lost about 5 lbs. in that week and I was only 93lbs to start. My anxiety was so bad I couldn't function at all. I couldn't take care of my 1 year old daughter and I definately couldn't work. After taking a week off from work I caved in and took just 2 pills over the course of my first day back to work. They made me feel normal again. Then of course, I went right back to my old ways. I need to get off these things for good. I feel like such a loser. My question is this: how long does the diareah and anxiety usually last? Besides taking xanax or valium, how have some of you dealt with the anxiety? Any advice would be greatly appreciated. I know I could do this if I could just keep those 2 things from killing me!
how long does the diareah and anxiety usually last? Besides taking xanax or valium, how have some of you dealt with the anxiety? Any advice would be greatly appreciated. I know I could do this if I could just keep those 2 things from killing me!

You know, when you quit the first time for a week you were almost there (at least for me, but will your small size and that large of dose, you may have a longer time of it). I went cold turkey, had problems, felt miserable, but then the sun came out after week 2 (week 1-depressed and wd'ing, week 2-just depressed and [email protected]#t at myself). So, physically, you will get over it. It is just the depression that may drive you back. Anxiety is a type of depression and if you have it really bad then you need to get on some anti-depressants and quit self medicating with this so-called 'happy drug,' because it is not. I have read that Imodium works--some kind of light opiate effect I guess. If you get headaches just go for the Tylenol inst of your doc.

B.Y.
Yes, unfortunately if your anxiety is really bad there aren't many ways to treat it without medication. You said you were looking for ways to help it other than valium or xanax. Is there a reason why? Because if you CAN, get in to see your doctor and talk to them about the anxiety you are having. You can choose whether or not to tell them WHY you are having the anxiety...but if yours is that bad (and it is unbareable for some!) you should get something to treat it. B.Y. was right, a lot of doctors will prescribe an anti-depressant to treat anxiety because it often a sign of depression. A lot of people on this board have talked about how they went on a.d.'s after quitting the opiates because the depression that comes along with quitting can hang on for months after you other physical w/d is over and done with. However, an a.d. can take 4-6 weeks to start working in your system so you might want to also think about asking your doctor for a med to help with your IMMEDIATE anxiety problems during your w/d.

As for the diarrhea, Immodium would be the way to go in my opinion. AND as others have mentioned on this board, it apparently can also provide some relief from the other w/d symptoms? Personally I haven't used it for that but many have mentioned that it works. But it will help you diarrhea regardless.

Hopefully your physical w/d won't last much longer than a week or two. After the first 5 days I would think that each day would start feeling better and better.... That is how it has always was for me when I had to abruptly go without pills for that long. I'd feel really miserable, like I had a horrible flu, for the first week and then slowly start feeling better day by day... Good luck!!! Keep posting, it really helps a lot to talk to others who have been in your same position. It's been a godsend for me!
Hi HH,

Wow, your post reminds me of myself so much it's scary! Thank you for the warning. I too have taken about 20 or so hydro 10's (norcos) every day for the past year and a half, maybe 2. The year or so before that it was about 4 a day. It's been as much as 40. But anyway, I digress. I quit this past Sunday, cold turkey, except with xanax, valium and soma. It's been horrid. And Immodium. Well, dumbass me made it 4 days without hydro! Then I got to today and took 2. OK, I didn't take more than 2 and that was a fight b/c I got energy to clean the house for the first time all week and didn't feel horrid. But reading your post about how u kept it to 2 a day for 2 weeks, then got full blown again, that hits home. Phil's been warning me too, but yours reinforced it.

I'm obviously new at quitting, but a lot of people rave about the suboxone. I would recommend taking as little xanax as necessary and tapering off of that. Also, the Thomas recipe seems to help. Get L-tyrosine and B6 that u take in the morning. I got liquid vitamin B12 and St. john's wort that I'm taking with a multivitamin, and I think it helped a lot. Yea, I messed up today. Took my 5 year old on a 2 hour grocery shopping binge and couldn't even bring my own groceries in without dope. How lame is that? (Shame spiral!)

Tapering seems to work, but I never had the will power myself. I even got one of those drug a day dispensers to dose them out but I'd say, to heck with it and just take all the days at once! Will power. Wish I had more!

But you can do it! It's great that you have a husband to support you, and the people on this board are awesome. Let us know how u do.

Debbie